MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD, FIXATION ,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD, FIXATION ,INTRAMEDULLARY
Model Number 04.037.059S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event year reported as 2018, exact date of postoperative nail breakage is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is synthes sales consultant.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hardware removal on (b)(6) 2018.The devices removed were a trochanteric fixation nail advanced (tfna) nail, unknown helical blade, and two (2) unknown locking screws.It was stated that approximately 4 days prior to the event, the patient presented to the emergency room (er) with progressing lateral hip pain.X-rays revealed a broken tfna nail at the blade nail junction.The patient's original implant procedure was done on (b)(6) 2018 due to subtrochanteric fracture.The fracture was repaired using a synthes proximal femur plate and screws.Procedure and patient outcome are unknown.Concomitant devices reported: helical blade (part# unknown, lot# unknown, quantity 1); locking screws (part# unknown, lot# unknown, quantity 2).This report is for one (1) tfna nail.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device history lot manufacturing location: (b)(4), manufacturing date: 02-jun-2017, expiration date: 30-apr-2027, part number: 04.037.059s, 10mm/130 deg ti cann tfna 380mm/left ¿ sterile, lot number: h377821 (sterile).This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.942.2, lock prong 130 degree, tfna, bp55, lot number: l367699, lot quantity: (b)(4), purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: h249496, part number: 04.037.912.3, tfna lock drive, bp58, lot number: h369493, part number:21127, timoagri16.00, bp80, lot number: h210699, device history review: this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE
Common Device Name
ROD, FIXATION ,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8188637
Report Number2939274-2018-55517
Device Sequence Number2266885
Product Code HSB
UDI-Device Identifier10886982096159
UDI-Public(01)10886982096159
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.059S
Device Catalogue Number04.037.059S
Device Lot NumberH377821
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer12/25/2018
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date12/26/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR